Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 

 

A mathematical problem from detonation theory


Author: Wildon Fickett
Journal: Quart. Appl. Math. 46 (1988), 459-471
MSC: Primary 76L05; Secondary 73D05, 80A25
DOI: https://doi.org/10.1090/qam/963582
MathSciNet review: 963582
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A simplified abstraction of a partial-differential-equation problem which appears in the study of small perturbations on a detonation wave is studied. The interesting feature of this problem is that the function representing the unknown values of the dependent variable on one boundary appears as a source term in the partial differential equation. This unknown boundary function turns out to be the solution of an ordinary differential-difference equation. We study the properties of this differential-difference equation, and also present some representative solutions of the complete problem.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 76L05, 73D05, 80A25

Retrieve articles in all journals with MSC: 76L05, 73D05, 80A25


Additional Information

DOI: https://doi.org/10.1090/qam/963582
Article copyright: © Copyright 1988 American Mathematical Society


Brown University The Quarterly of Applied Mathematics
is distributed by the American Mathematical Society
for Brown University
Online ISSN 1552-4485; Print ISSN 0033-569X
© 2017 Brown University
Comments: qam-query@ams.org
AMS Website